Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
December 21, 2014, 11:39:02 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 650132
  • Total Topics: 49628
  • Online Today: 218
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Insomnia from the drugs with a Truvada backbone  (Read 369 times)

0 Members and 1 Guest are viewing this topic.

Offline dukeofameria

  • New Member
  • Posts: 1
Insomnia from the drugs with a Truvada backbone
« on: August 05, 2014, 12:56:54 AM »
I've come to this website as a resource for obtaining information about finding a solution to the insomnia I've been battling and not prevailing against being caused by the HIV medications. 
I started taking truvada and tivicay and I was so worried about being physically sick or having any of those other fat distribution side effects that it never even occurred to me to pay attention to the harsh reality that these meds could interfere with other critical daily functions like sleeping properly.
essentially both truvada and tivicay have an insomnia factor as a potential and my experience with was that they wake me up every night at about 2 am and make it impossible to fall back asleep again till no sooner than 4 (but sometimes as late as 7 am) 
its been very erratic... but without fail every single night this is an issue since day one of the meds.  Of course the next part I need to share with are other factors:

* I haven't ever had issues sleeping in this manner before starting HIV therapy
* I have experimented with taking them at different times. 
* I don't suffer from depression
* I am 100% sure this is cause by the medications

by far the truvada and tivicay rendered the worst insomnia of all the medications I have taken. 
so my doctors and i agreed to take the tivicay (dolutegrivir) out of it and switch this part of a cocktail to rilpivirine.  It turns the medication cocktail into the ever-so common complera that was, at first,  a success.  Within days of the switch i went from taking the sometimes upwards of 50mg antihistamine pills at night to stay asleep to none and sleeping all the way through.  I was working-out pretty heavily for several hours a day almost 7 days a week but now that i'm not working so heavily the insomnia has crept back into the same unacceptably disruptive time spectrum.  I just switched to epzicom+darunivir+norvir, the research I have done shows that these are kind of well tolerated,  is there a better suggestion of a medication that isn't going to compromise my sleep and possibly not do the lypo thing or is this order too tall?  so far I haven't had gastro issues with the norvir, but I dont wanna gain weight in wierd places either. could cobicistat be taken to boost darunivir?

Offline mecch

  • Member
  • Posts: 12,169
  • red pill? or blue pill?
Re: Insomnia from the drugs with a Truvada backbone
« Reply #1 on: August 05, 2014, 10:20:34 AM »
Hi welcome - Sadly I can't answer your technical questions about HAART molecules and their effects on sleep.
1) Just noticing that you have access to a lot of different HAART - so can't you get a real sleeping pill - not "antihistamine"....  Maybe a genuine sleep aid might help, or at least hold you over til you get the perfect HAART combo.

2) Try to be less afraid of lypo's.... I'm pretty sure its less a problem these days... But the doc should be able to clearly answer your questions on lypo and any suggested molecule.  People here as well have long experience, so feedback will be coming.

Welcome again.
“From each, according to his ability; to each, according to his need” 1875 K Marx

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.